Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 17, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 26, 2020, 2:27 PM PDT for 6 counties in Nevada. It took effect at Jul 27, 2020, 5:00 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 2:27 PM PDT (21:27 UTC)
- In effect from
- Jul 27, 2020, 5:00 AM PDT
- Expired
- Jul 27, 2020, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS85 KLKN 262127 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 227 PM PDT Sun Jul 26 2020 NVZ424-437-271530- /O.UPG.KLKN.FW.A.0009.200727T1200Z-200728T0400Z/ /O.NEW.KLKN.FW.W.0017.200727T1200Z-200728T0400Z/ Southeastern Humboldt County and northern Lander County- Humboldt County-Quinn- 227 PM PDT Sun Jul 26 2020 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 424 AND 437... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 5 AM to 9 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County and Fire Weather Zone 437 Humboldt County-Quinn. * Thunderstorm Coverage...Isolated dry thunderstorms are expected early Monday morning, becoming scattered late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ438-469-470-271530- /O.UPG.KLKN.FW.A.0009.200727T1700Z-200728T0400Z/ /O.NEW.KLKN.FW.W.0017.200727T1700Z-200728T0400Z/ W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 227 PM PDT Sun Jul 26 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 438...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 10 AM to 9 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected during the late morning hours on Monday, becoming scattered late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
099 WWUS85 KLKN 270905 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 205 AM PDT Mon Jul 27 2020 NVZ424-437-280315- /O.CON.KLKN.FW.W.0017.200727T1200Z-200728T0400Z/ Southeastern Humboldt County and northern Lander County- Humboldt County-Quinn- 205 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 424 AND 437... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County and Fire Weather Zone 437 Humboldt County-Quinn. * Thunderstorm Coverage...Isolated dry thunderstorms are expected early this morning, becoming scattered late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ438-469-470-280315- /O.CON.KLKN.FW.W.0017.200727T1700Z-200728T0400Z/ W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 205 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 438...469 AND 470... * Affected Area...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected during the late morning hours, becoming scattered late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
519 WWUS85 KLKN 271840 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1140 AM PDT Mon Jul 27 2020 NVZ425-427-280400- /O.EXA.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- 1140 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 425 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect until 9 PM PDT this evening. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 427 Central Nevada-Toiyabe. * Thunderstorm Coverage...Isolated dry thunderstorms are expected early this morning, becoming scattered dry thunderstorms late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-437-280400- /O.CON.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ Southeastern Humboldt County and northern Lander County- Humboldt County-Quinn- 1140 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 424 AND 437... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County and Fire Weather Zone 437 Humboldt County-Quinn. * Thunderstorm Coverage...Isolated dry thunderstorms are expected early this morning, becoming scattered late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ438-469-470-280400- /O.CON.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 1140 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 438...469 AND 470... * Affected Area...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected during the late morning hours, becoming scattered late morning to early afternoon. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
949 WWUS85 KLKN 272033 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 133 PM PDT Mon Jul 27 2020 NVZ424-437-280400- /O.CON.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ Southeastern Humboldt County and northern Lander County- Humboldt County-Quinn- 133 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 424 AND 437... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County and Fire Weather Zone 437 Humboldt County-Quinn. * Thunderstorm Coverage...Scattered dry thunderstorms are expected this afternoon and early evening. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-427-438-469-470-280400- /O.CON.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 133 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 425...427...438...469 AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 427 Central Nevada-Toiyabe... Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms are expected this afternoon and early evening. * Outflow Winds...Gusty and erratic winds of 50 mph will be possible with any thunderstorm. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
129 WWUS85 KLKN 280407 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 907 PM PDT Mon Jul 27 2020 NVZ424-437-280515- /O.EXP.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ Southeastern Humboldt County and northern Lander County- Humboldt County-Quinn- 907 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 424 AND 437... The Red Flag Warning has been allowed to expire. Widespread active convection with scattered thunderstorms has diminished with only the slight chance for an isolated thunderstorm during the overnight hours. $$ NVZ425-427-438-469-470-280515- /O.EXP.KLKN.FW.W.0017.000000T0000Z-200728T0400Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 907 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 425, 427, 438, 469, AND 470... The Red Flag Warning has been allowed to expire. Widespread active convection with scattered thunderstorms has diminished with only the slight chance for an isolated thunderstorm during the overnight hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:06 AM PDT, 12 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 2:06 AM PDT, 12 hours 21 minutes before
Area Forecast Discussion National Weather Service Elko NV 206 AM PDT Sun Jul 26 2020 .SYNOPSIS...Monsoonal moisture is infiltrating into NV again with thunderstorms for Sunday and Monday. Dry air will flow into the silver state Tuesday leading to fair weather for the rest of the week. Temperatures will remain hot through the rest of the weekend and next week. && .SHORT TERM...Today and Monday. Today will see a persistent trough over CA retreat westward as a high pressure system builds into NV. This will allow for moisture to infiltrate into NV from the south through today and Monday. The moisture on Sunday will be somewhat limited but still sufficient that isolated thunderstorms will form during the afternoon and evening. These storms should form in central NV earlier in the afternoon with formation progressing into northern NV during the late afternoon. Monday will be the even more active as additional moisture reinforces that present over NV. Thunderstorms will be widely distributed across the state on Monday. The coverage of storms is likely to be scattered in northern NV which creates critical fire weather conditions. For both days the thunderstorms are looking to be mainly dry with little accumulation of precipitation. The thunderstorms on the other hand will likely cause strong gusty outflows. Temperatures will remain hot with highs in the 90s across NV through Monday. .LONG TERM...Monday night through next Sunday. Showers and thunderstorms will be diminishing Monday across northern Nevada as a short wave and moisture move into Utah. A few lingering showers and afternoon thunderstorms are possible Tuesday but will be confined to northeastern Elko county. Dry conditions are expected Wednesday into next weekend as a ridge builds over the region. Persistent southwest winds aloft are expected as the high pressure system over Utah keeps the storm track across the Pacific Northwest. A very dry air mass will enter the state midweek bringing surface dewpoints down considerably across central and northeastern Nevada. However, winds at this time do not appear to reach critical levels. With the strengthening high over Utah next week, expect temperatures to remain hot in the middle to upper 90s. Lows will drop into the 50s with minimal cloud cover midweek onward. && .AVIATION...A little more mid-level moisture will start to increase across the region on Sunday which will result in cloud build- ups and a few isolated dry thunderstorms during the afternoon and evening. Thunder probability remains too low and less than 15% for VCTS at KWMC, KBAM, KEKO, and KELY. However, a better surge of monsoon moisture will lead to increased coverage of isolated to scattered (dry and a few wet) storms with gusty outflow winds on Monday, especially across the northern half of the state. By and large, KTPH should remain storm-free on Monday and Tuesday. && .FIRE WEATHER...Active weather is expected for all fire zones for today and Monday. Thunderstorms will occur with a monsoonal push into the silver state during the afternoon and evening each day. These storms will be on the dry side with a little precipitation accumulation. The environment is favorable for any thunderstorms to produce strong gusty outflows. Monday will be the most active day with the northern fire zones reaching critical fire condition levels from the scattered dry thunderstorms. Activity will wain Monday night with thunderstorms mostly ceasing as very dry air arrives in NV. This should leave only isolated thunderstorm in far northeastern NV on Tuesday. Windy conditions should arrive in NV mid week which coupled with the dry air could lead to critical fire conditions. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Central Elko County-Eastern Elko County-W Elko County, N Eureka and Lander Counties N of I80. Fire Weather Watch from late tonight through Monday evening for Humboldt County-Quinn-Southeastern Humboldt County and northern Lander County. && 99/93/95/99
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.